Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

I have had a 20-yr-long habit of using Tylenol

I have had a 20-yr-long habit of using Tylenol #1 {codeine} in varying dosages, sometimes very high. I take it for headache and persistent back pain . Resulting from query to doc (this doc new to me - he is not up to speed with my history), regarding numb, cold toes at night only (and some complaint about persistent overweight : had much bloodwork done at lab. Summary results: Hemaglobin LOW, Cholesterol HIGH. Prior to this bloodwork: Doc noted very fast pulse. Doc surmised onset diabetes. In interim have consulted with my psychiatrist - whom I trust utterly. Discussed above, he surmised pernicious anemia , B12 deficiency, sedentary lifestyle . Advised exercise and diet. I follow his advice always, and feel that I have been very vigilant of my diet for many years (no sweets, no fats, cholesterol). But is true, have not been getting exercise esp. in last 6 months, during which time my prior weight loss of approx 15 lbs has all returned - to my gut! Am starting a walking regime for exercise (for the 1,000 st time! Always ends in severe back pain!). Neither doc has raised issue of codeine abuse: new doc does not know about it; shrink was informed of it many years ago and has likely forgotten about it. I learned of connexion to anemia via my own Internet research. From what I have read on the Internet,, high pulse and low hemoglobinb would not likely be associated with onset diabetes, more likely indicates anemia (from codeine abuse?). But I do see that high cholesterol is associated with diabetes. I can t see my new doc right away, so I am left guessing and wondering what his diagnosis might be. Any help out there - esp. in area of codeine abuse?
Asked On : Fri, 27 May 2011
Answers:  5 Views:  260
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
General & Family Physician 's  Response
MR, YOU NEED TO KNOW THAT WHY DID U DEVELOPED DIABETES HIGH CHOLESTROL&ANAEMIA IS IN'T? OK CODEINE ABUSE DOESN'T CAUSE DIADETIS,FAMILY HISTORY,CHRONIC ANXITY,RESTLESNESS,DECREASE SLEEP,SEDIANTARY LIFE STYLE ALL TOGETHER CAUSED DIABETIS,ANAEMIA&HIGH CHOLESTEROL DUE TO HIGH CONSUMPTION OF FAT RICH DIET DURING ABUSE WITH LESS PHYSICAL ACTIVITY MADE ALL THESE PROBLEMS,THE ONLY WAY OUT FOR YOU RT NOW IS WALKING,YOGA AFTER THAT, WILL HELP IF U RETHINK ,IT MAKES HIGH BLOOD SUGAR,WHICH CAUSES FATIGUE, TAKE TAB NALTROXONE AFTER CONSULTING PHYSICAN,NEVER LOOSE WILLPOWDER.BYE TAKE CARE,
Answered: Sat, 11 Jun 2011
I find this answer helpful
Pediatrician Dr. Aseem's  Response
hi read your prob long term use of such type of drug cause of chronic constipation n gastritis lead to pernicious anemia first you rule out d cause of backach n headach if you control constipation gastritis then u feel much better about diabetes mention your blood sugur
Answered: Fri, 10 Jun 2011
I find this answer helpful

1 Doctor agrees with this answer

  User's Response
Hi, Thanks for the query,

First of all the patient must prepare to listen a doctor. He must be aware of side effects and withdrawal problems.
1. Health counselling
2.Awakening and try to explain his self ability power.
3. decrease intake of codeine gradually
4. Methylcobalamin 1000 mcg per day
5. shelcal 500 mg one per day
6. ksheerabala 101 nasal drops once a day in the morning time with out stomach
7. Aswagandha powder 10 gms with milk twice a day

Dr. Surya Prakash Tadepalli
+91 9849153488
e-mail: urwithdaring@yahoo.co.in
Answered: Wed, 8 Jun 2011
  User's Response
you should have to control diet along with that some ayurveda medicines kike ashtavargam kashayam+dhanadhanayanadi kashayam+yogarajagulgulu-30ml,bd,bf karpoorathy thailam+siddha kayathirumeni-ext apply on painful areas after one hour take bath in hot water,avoid taking potatoes,spicy foods
Answered: Mon, 6 Jun 2011
Psychiatrist Dr. Mahesh Kumar Suthar's  Response
Helo Dear,

Codeine is opioid derivative and continuous use of this lead to dependence on opioid.
Opoid dependence is characterized by withdrawal and tolerance of substance .
Withdrawal of codeine lead to increase in noradrenaline and adrenaline activity which increase pulse and blood pressure both.
when pulse was measured it may be withdrawal state .
Opioid withdrawal always lead to muscle pain and and body pain so taking codeine regular is suppressing your withdrawal ( back pain and headache )rather treating it.

So first you should treat this opioid dependence and then proper treatment of headache and backache .

Dr. Mahesh Suthar
psychiatrist
drmaheshsuthar@gmail.com




Answered: Fri, 10 Jun 2011
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor